Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 10, 2022, 3:12 PM CDT for Mobile County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2022, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 10, 2022, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 50
County Mobile County, AL
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS84 KMOB 102012
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Fri Jun 10 2022
ALZ052-261>263-102100-
Baldwin Inland AL-Washington AL-Mobile Central AL-Mobile Inland AL-
312 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of Mobile, northwestern
Baldwin and southwestern Washington Counties through 400 PM CDT...
At 311 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southeast of
Tibbie to 7 miles south of Leakesville to 7 miles northwest of
Lucedale. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Citronelle, Creola, Chunchula,
Stockton, Gulfcrest, Axis, Calvert, Mount Vernon, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL
225, I65 And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama.
&&
LAT...LON 3068 8841 3116 8843 3117 8794 3115 8797
3114 8794 3116 8793 3115 8790 3117 8789
3114 8787 3116 8788 3117 8776 3099 8776
3089 8789 3091 8790 3088 8790 3085 8795
3068 8818
TIME...MOT...LOC 2011Z 326DEG 28KT 3131 8819 3104 8852 3098 8870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:08 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 10, 2:08 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 208 PM CDT Fri Jun 10 2022 .MESOSCALE UPDATE...A Severe Thunderstorm Watch has been issued for most of the forecast area until 8pm. The MCS we have been tracking all day has continued to progress southeast and is interacting with a very unstable airmass. Latest mesoanalysis indicates MLCAPES have increased to 2500-3500 J/kg from inland SE MS southeastward across coastal AL/NW FL. There is a notable instability gradient across the northeast portions of the forecast area. This line of strong to severe storms will continue to move east and southeast into our region through the rest of the afternoon, aided by interaction with a west-east outflow boundary over the central portion of the forecast area and modest 500 mb height falls. The greatest coverage of storms will likely be focused across interior SE MS and interior SW AL. Closer to the coast, visible satellite shows that convective cumulus is struggling to develop, likely due to residual subsidence from earlier Gulf/SE LA convection. Convective coverage along the immediate coast remains uncertain. Storms may also begin to struggle as they reach south central AL due to lower instability. Low level lapse rates are 8-9 C/km with DCAPES near or just over 1000 J/kg. This suggests the primary severe weather threat will continue to be damaging wind gusts. Some isolated severe hail is possible with the stronger updrafts. The tornado threat is rather low due to weak shear. However, given the presence of the aforementioned west-east outflow boundary and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The severe threat should come to an by 9pm at the very latest, but likely sooner. Rain chances will decrease markedly for inland areas late tonight into the overnight hours. The biggest uncertainty is rain chances closer to the coast. Some hi-res guidance suggests a boundary will be left draped across the southern third of the area, which may help to spark additional isolated to scattered storms late this evening into the overnight closer to the coast. Maintained a chance of thunderstorms for those areas given this possibility. 34/JFB && .PREV DISCUSSION... /issued 103 PM CDT Fri Jun 10 2022/ AVIATION... 18Z issuance...A line of strong to severe storms continue to approach the region from the northwest. The line should enter our Southeast Mississippi/Southwest Alabama counties by 19-20Z, and should reach our TAF sites by 21-22Z. Low-end MVFR to IFR conditions, as well as gusty winds and frequent lightning will accompany these storms as they push through. Storms should decrease in coverage and intensity by the evening hours. VFR conditions are expected overnight tonight and into Saturday morning. /96 PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS continues to make progress east and southeast, now moving into west central MS as of 11am. There are mixed signals about how the organization of the MCS will hold together as it moves southeast into our area this afternoon. The first thing we note this morning is a marked instability gradient across the area in association with a weak front located roughly near the Hwy 84 corridor. MLCAPES have already climbed to 2000-2500 J/kg along the coast (also aided by a moisture surge from a northward moving outflow boundary from earlier Gulf convection) to under 1000 J/kg north of Hwy 84. With additional heating today, MLCAPES are forecast to climb to 3000-4000 J/kg across the I-10 corridor into adjacent parts of SE MS with 1000-1500 J/kg across our far northern third of the forecast area. Effective bulk shear will not be too favorable with values of 15-25 kt in general. Overall this suggests that the overall MCS may become somewhat disorganized. However, the associated outflow boundary will continue to march southeast into our inland SE MS counties around 1pm or so and continue southeast across the region through the afternoon and early evening. As the boundary encounters the increasingly unstable airmass, we will likely see new storm development along and just ahead of the boundary (with convection also aided by subtle 500 mb height falls and the northward moving outflow north of I-10). Having said that, the extent of convective coverage still remains uncertain as satellite and mesoanalysis indicates some residual subsidence over coastal areas from the early morning Gulf convection. Some mesoscale models indicate this could limit overall coverage in southern and eastern zones. We will have to watch satellite trends for the next few hours to see how much of a factor that could be. All that being said, our current forecast of decreasing rain chances in the eastern zones looks good so no changes are anticipated to the ongoing forecast. While deep layer shear is rather meager, steep low level lapse rates and DCAPES around 1000 J/kg indicate the potential for damaging wind gusts as the main severe threat. However, a few large hail reports are possible in the southern half of the area where the higher instability resides. The tornado threat is rather low today due to weak shear. However, given the outflow boundary present north of I-10 and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The current Slight Risk over a majority of our area handles the threat well. The severe threat should end by 9pm in our eastern zones, if not sooner. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 10, 2:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Fri Jun 10 2022
MSZ075-076-078-079-102015-
Stone MS-Perry MS-Greene MS-George MS-
230 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of George, southern
Perry, southern Greene and northern Stone Counties through 315 PM
CDT...
At 230 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles west of
Richton to near Baxterville. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins, Lucedale, Leakesville, Beaumont and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3091 8914 3118 8914 3116 8843 3081 8842
3080 8916 3089 8934 3091 8934
TIME...MOT...LOC 1930Z 324DEG 22KT 3133 8902 3105 8957
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MMLocal storm report, Jun 10, 2:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG RUNNELSTOWN 31.38N 89.11W
06/10/2022 PERRY MS EMERGENCY MNGR
EM REPORTS WIND DAMAGE TO A BUILDING IN
RUNNELSTOWN, MS.
&&Special weather statement, Jun 10, 2:47 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CDT Fri Jun 10 2022
ALZ055-056-059-FLZ201-203-102030-
Monroe AL-Conecuh AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
247 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of south central Monroe,
Escambia, Conecuh, northern Santa Rosa and north central Escambia
Counties through 330 PM CDT...
At 246 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles east of
Uriah to 6 miles south of I65 And AL 113 to 6 miles southeast of
Bratt. Movement was northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brewton, Evergreen, Century, Flomaton, East Brewton, Uriah,
Castleberry, Excel, Jay, Repton, Pollard, Riverview, I65 And US 84,
Bratt, I65 And AL 113 and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Alabama...and northwestern Florida.
&&
LAT...LON 3135 8668 3135 8670 3130 8670 3097 8679
3079 8739 3132 8756 3155 8710 3137 8668
TIME...MOT...LOC 1946Z 231DEG 14KT 3133 8742 3111 8734 3090 8734
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MMLocal storm report, Jun 10, 2:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 4 S RUNNELSTOWN 31.31N 89.10W
06/10/2022 PERRY MS EMERGENCY MNGR
EM REPORTS MULTIPLE TREES DOWN ON BOTH
HIGHWAY 29 AND MEMORIAL CHURCH ROAD.
&&Special weather statement, Jun 10, 2:55 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
255 PM CDT Fri Jun 10 2022
MSZ075-076-102045-
Perry MS-Greene MS-
255 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of central Perry and
central Greene Counties through 345 PM CDT...
At 255 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles northwest of
Fruitdale to 5 miles northwest of Leakesville to 5 miles west of New
Augusta. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta and State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3134 8915 3136 8869 3143 8862 3144 8845
3113 8844 3114 8914
TIME...MOT...LOC 1955Z 284DEG 34KT 3138 8845 3121 8863 3118 8912
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Jun 10, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Fri Jun 10 2022
ALZ052-261>263-102100-
Baldwin Inland AL-Washington AL-Mobile Central AL-Mobile Inland AL-
312 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of Mobile, northwestern
Baldwin and southwestern Washington Counties through 400 PM CDT...
At 311 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southeast of
Tibbie to 7 miles south of Leakesville to 7 miles northwest of
Lucedale. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Citronelle, Creola, Chunchula,
Stockton, Gulfcrest, Axis, Calvert, Mount Vernon, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL
225, I65 And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama.
&&
LAT...LON 3068 8841 3116 8843 3117 8794 3115 8797
3114 8794 3116 8793 3115 8790 3117 8789
3114 8787 3116 8788 3117 8776 3099 8776
3089 8789 3091 8790 3088 8790 3085 8795
3068 8818
TIME...MOT...LOC 2011Z 326DEG 28KT 3131 8819 3104 8852 3098 8870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:31 AM CDT | Special Marine Warning | MOB | 119 min | |
| Jun 10, 3:24 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 5:23 AM CDT | Special Marine Warning | MOB | 82 min | |
| Jun 10, 12:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Jun 10, 1:12 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Jun 10, 2:25 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 65 min |
| Jun 10, 2:47 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 43 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington | 43 min |
| Jun 10, 3:25 PM CDT | Special Weather Statement | MOB | Baldwin | 65 min |
| Jun 10, 3:30 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe, Washington | 3 hr |
| Jun 10, 3:41 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 3:44 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 61 min |
| Jun 10, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 38 min |
| Jun 10, 4:27 PM CDT | Special Weather Statement | MOB | Baldwin, Conecuh, Escambia, Mobile | 63 min |
| Jun 10, 4:30 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 4:36 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 54 min |
| Jun 10, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 42 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Jun 10, 5:18 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 42 min |
| Jun 10, 5:27 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 10, 5:53 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 54 min |
| Jun 10, 1:53 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 67 min |
| Jun 10, 2:30 PM CDT | Special Weather Statement | MOB | George, Perry | 45 min |
| Jun 10, 2:38 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 52 min |
| Jun 10, 2:55 PM CDT | Special Weather Statement | MOB | Greene, Perry | 50 min |
| Jun 10, 3:22 PM CDT | Special Weather Statement | MOB | George | 38 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.